Ann Clin Case Rep | Volume 5, Issue 1 | Case Report | Open Access

Haloperidol Induced Hepatotoxicity: A Case Report

Satya Kumar Dutta, Pranjal Jyoti Chakravarty* and Ankur Jyoti Borah

Department of Psychiatry, Lokopriya Gopinath Bordoloi Regional Institute of Mental Health, India

*Correspondance to: Pranjal Jyoti Chakravarty 

Fulltext PDF

Abstract

A 45-year-old male presented with psychotic symptoms for 5 years. Patient was started on Haloperidol starting with 5 mg and increasing up to 20 mg over 3 weeks. There was symptomatic improvement of his psychotic symptoms, but in the 3rd week patient presented with jaundice, poor appetite, and yellowish discoloration of urine. On liver function test elevated AST, ALT, GGT, ALP and bilirubin were noted. At this point, patient was on Tablet Haloperidol 15 mg and Tablet Trihexiphenidyl 2 mg. Patient had no diagnosis of chronic liver disease in the past, baseline LFT was within normal limit. In Drug Induced Liver Injury (DILI) Roussel Uclaf Causality Assessment Method (RUCAM) is a means of assigning points for clinical, biochemical, serologic and radio-logic features of liver injury which gives an overall assessment score that reflects the likelihood of injury is due to a drug.

Keywords:

Haloperidol; Hepatotoxicity; RUACAM

Citation:

Dutta SK, Chakravarty PJ, Borah AJ. Haloperidol Induced Hepatotoxicity: A Case Report. Ann Clin Case Rep. 2020; 5: 1827..

Subscribe to Our Newsletter